Alert archive / Missouri / Frost Advisories in 2014

Frost Advisory 2, NWS Springfield, MO

May 1, 201410 counties in Missouri

NWS Springfield, MO issued this frost advisory at May 1, 2014, 3:09 PM CDT for 10 counties in Missouri. It took effect at May 2, 2014, 3:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 1, 2014, 3:09 PM CDT (20:09 UTC)
In effect from
May 2, 2014, 3:00 AM CDT
Expired
May 2, 2014, 7:42 AM CDT
In force
5 hr
Issued by
NWS Springfield, MO

Counties Christian County, MO, Dallas County, MO, Douglas County, MO, Greene County, MO, Laclede County, MO, Polk County, MO, Pulaski County, MO, Texas County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 59 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1071 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

753 
WWUS73 KSGF 012009
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
309 PM CDT THU MAY 1 2014

...FROST ADVISORY FOR THE MISSOURI OZARK PLATEAU...


MOZ070-079>082-090>092-095-096-020815-
/O.NEW.KSGF.FR.Y.0002.140502T0800Z-140502T1300Z/
PULASKI-POLK-DALLAS-LACLEDE-TEXAS-GREENE-WEBSTER-WRIGHT-CHRISTIAN-
DOUGLAS-
INCLUDING THE CITIES OF...FORT LEONARD WOOD...WAYNESVILLE...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SPRINGFIELD...
MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...NIXA...
OZARK...AVA
309 PM CDT THU MAY 1 2014

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT FRIDAY. 

* TIMING AND AREAS AFFECTED...FOR AREAS ON AND NEAR THE MISSOURI
  OZARK PLATEAU. THE BEST POTENTIAL FOR AREAS OF FROST WILL BE
  LOW LYING AREAS...VALLEYS...AND SHELTERED AREAS.

* TEMPERATURE...MIDDLE 30S TO UPPER 30S WITH ISOLATED COLDER SPOTS
  DOWN IN THE LOWER 30S.

* IMPACTS...SENSITIVE PLANTS AND VEGETATION WILL NEED TO BE
  COVERED OR PROTECTED FROM THE COLD AND FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED OR NOT BROUGHT INDOORS.

&&

$$

GRIFFIN
2 follow-up statements
310 
WWUS73 KSGF 020236
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
936 PM CDT THU MAY 1 2014

...FROST ADVISORY FOR THE MISSOURI OZARK PLATEAU...

MOZ070-079>082-090>092-095-096-021300-
/O.CON.KSGF.FR.Y.0002.140502T0800Z-140502T1300Z/
PULASKI-POLK-DALLAS-LACLEDE-TEXAS-GREENE-WEBSTER-WRIGHT-CHRISTIAN-
DOUGLAS-
INCLUDING THE CITIES OF...FORT LEONARD WOOD...WAYNESVILLE...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SPRINGFIELD...
MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...NIXA...
OZARK...AVA
936 PM CDT THU MAY 1 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
FRIDAY...

* SHORT TERM TRENDS...CLOUDS WILL QUICKLY CLEAR ACROSS THE REGION
  LATE THIS EVENING AND WINDS WILL BECOME CALM OVERNIGHT. THIS
  WILL ALLOW TEMPERATURES TO DROP INTO THE 30S...WITH THE COLDEST
  READINGS IN AREA VALLEYS AND LOW LYING SPOTS.

* TIMING AND AREAS AFFECTED...FOR AREAS ON AND NEAR THE MISSOURI
  OZARK PLATEAU. THE BEST POTENTIAL FOR AREAS OF FROST WILL BE LOW
  LYING AREAS...VALLEYS...AND SHELTERED AREAS.

* TEMPERATURE...MIDDLE 30S TO UPPER 30S WITH ISOLATED COLDER
  SPOTS IN THE LOWER 30S.

* IMPACTS...SENSITIVE PLANTS AND VEGETATION WILL NEED TO BE
  COVERED OR PROTECTED FROM THE COLD AND FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED OR NOT BROUGHT INDOORS.

&&

$$

GAGAN
989 
WWUS73 KSGF 021242
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
742 AM CDT FRI MAY 2 2014


MOZ070-079>082-090>092-095-096-021345-
/O.CAN.KSGF.FR.Y.0002.000000T0000Z-140502T1300Z/
PULASKI-POLK-DALLAS-LACLEDE-TEXAS-GREENE-WEBSTER-WRIGHT-CHRISTIAN-
DOUGLAS-
INCLUDING THE CITIES OF...FORT LEONARD WOOD...WAYNESVILLE...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SPRINGFIELD...
MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...NIXA...
OZARK...AVA
742 AM CDT FRI MAY 2 2014

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELED THE
FROST ADVISORY. 

TEMPERATURES ACROSS THE REGION WERE BEGINNING TO WARM AFTER
SUNRISE. NO ADDITIONAL FROST IS EXPECTED AND ANY FROST THAT HAD
FORMED WILL BEGIN TO MELT AS TEMPERATURES CLIMB INTO THE 40S BY
8AM.

$$

HATCH

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this frost advisory went out at May 1, 3:04 PM CDT, 5 minutes earlier.

Area forecast discussion, May 1, 3:04 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
304 PM CDT Thu May 1 2014

.SHORT TERM...(This Evening through Friday)
Issued at 245 PM CDT THU MAY 1 2014

Started off with a few peaks of sunshine earlier today but with a
little heating and colder air aloft...mostly cloudy skies were now
being seen across the area. Similar to yesterday evening...once
the sun sets...the clouds will slowly decrease through the
evening.

With most of the area seeing mostly clear to partly cloudy skies
and winds perhaps a little lighter than last night...frost
potential maybe just a little better. Guidance indicates
temperatures in the middle to upper 30s tonight with a few colder
spots getting down into the lower 30s possibly especially those
valleys and sheltered areas. Will mention the threat for patchy
frost late tonight and early tomorrow morning area wide with the
better potential highlighted around and near the Ozark Plateau.

Will issue a localized Frost Advisory for these locations
emphasizing areas of frost and the rest of the CWA seeing patchy
frost. A few passing clouds tomorrow but sunshine will return and
temperatures will respond nicely into the middle and upper 60s. A
few more clouds likely over the central and eastern Ozarks.

.LONG TERM...(Friday Night through Thursday)
Issued at 245 PM CDT THU MAY 1 2014

The weekend is shaping up to be spectacular for southeast Kansas
and the Missouri Ozarks. The upper level flow will become more
zonal and southerly winds will bring in warmer air. Highs will be
in the 70s and 80s this weekend. The much warmer weather will
continue into next week where temperatures will run about 10
degrees above average with highs in the middle 80s. There will be
several days where gusty southerly winds will approach 30 to 35
mph...warm and windy.

The weather pattern will remain quiet and dry through the middle
of next week with a trough digging down in the western U.S. A
southwest flow will set up by the end of next week and the models
are still indicating a more active and possibly stormy weather
pattern for the end of next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1222 PM CDT THU MAY 1 2014

Pilots can expect broken VFR ceilings this afternoon at area
terminals. Cloud decks will generally be near 5 KFT. The clouds
will scatter out tonight with a mostly sunny sky expected Friday.

Gusty northwesterly winds at the surface will persist this
afternoon then subside this evening,

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FROST ADVISORY from 3 AM to 8 AM CDT Friday FOR MOZ070-079>082-
     090>092-095-096.

KS...NONE.
&&

SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...Foster
Hazardous weather outlook, May 1, 3:33 AM CDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
333 AM CDT THU MAY 1 2014

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020845-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
333 AM CDT THU MAY 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

 LIMITED FROST RISK.

DISCUSSION...

A BRIEF PERIOD OF PATCHY FROST WILL BE POSSIBLE LATE TONIGHT OVER
EASTERN SECTIONS OF THE MISSOURI OZARKS...MAINLY IN LOW LYING OR
WIND PROTECTED TERRAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

DSA

Nearby

Frost Advisories in Missouri, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.